Alert archive / Oregon / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 5, NWS Boise, ID
NWS Boise, ID issued this severe thunderstorm warning at Jul 18, 2000, 3:48 PM PDT for Harney County, Malheur County, Oregon. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 18, 2000, 3:48 PM PDT (22:48 UTC)
- Expired
- Jul 18, 2000, 4:15 PM PDT
- In force
- 27 min
- Issued by
- NWS Boise, ID
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Harney County, OR, Malheur County, OR
The radar
The Boise radar (KCBX), 158 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 10.8 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2791 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOI 182249 SVRBOI ORC025-045-182315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BOISE ID 448 PM MDT TUE JUL 18 2000 THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME EAST CENTRAL HARNEY COUNTY IN SOUTHEAST OREGON WEST CENTRAL MALHEUR COUNTY IN SOUTHEAST OREGON * UNTIL 515 PM MDT(415 PM PDT) * AT 342 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER DUNNEAN...OR ABOUT 42 MILES EAST OF BURNS...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 3 MILES SOUTHEAST OF RIVERSIDE AT 510 PM MDT REPORT SEVERE WEATHER TO THE NEAREAST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN BOISE. LAT...LON 4343 11841 4331 11823 4355 11785 4371 11807
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:00 PM PDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jul 18, 2:00 PM PDT, 1 hour 48 minutes before
SOUTHWEST IDAHO/SOUTHEAST OREGON AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE IDAHO 300 PM MDT TUE JUL 18 2000 UPPER 300 MB LOW WITH -14C COLD POOL OVER E OREGON THIS AFTERNOON SHIFTING NE ACROSS N PART OF CWFA THROUGH THIS EVENING EXPECTED TO CONTINUE TO KICK OFF SHOWERS AND TSTMS...SOME WITH BRIEF HEAVY RAIN. LOCAL GUSTY WINDS MAINLY POSSIBLE S HALF OF CWA WHERE DRIER AIR AND DEEPER INVERTED "V" PROFILE IS...WITH HAIL POSSIBLE MAINLY N OREGON AND W-CENTRAL MTNS PART WHERE COOLER WETBULBZERO AND LOWER FREEZING LVLS ETC ARE. HIGHER PW LIES ACROSS THE N AS WELL AND BRIEF HEAVY RAIN POSSIBLE MAINLY THERE. QUICK END TO EVENING CONVECTION EXPECTED AS LOSE DAYTIME HEATING INDUCED STEEP LAPSE RATES...EXCEPTION MAY BE N WITH UPPER LOW. DRYING ACRS S BUILDS N AS FLAT RIDGE OVER AREA BEGINS TO BUILD N IN RESPONSE TO OFFSHORE TROF AND THEN...IN THE EXTENDED...UPPER RIDGE BEGINS ITS SHARPENING AND RETROGRADING FOR HIGHS IN THE UPPER 90S /SNAKE R. VALLEY/ BY SUNDAY AFTERNOON. .BOI...FIRE WEATHER WATCH MALHEUR PROBABLY DISCONTINUED AT 4PM DUE TO MOISTENING THUNDERSTORMS.
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 4:30 PM PDT | Severe Thunderstorm Warning | BOI | Malheur | 30 min |
Nearby
Severe Thunderstorm Warnings in Oregon, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.